Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 92, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 6, 2001, 12:57 PM CDT for Saint Charles Parish, Saint John the Baptist Parish, Louisiana. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 6, 2001, 12:57 PM CDT (17:57 UTC)
- Expired
- Jun 6, 2001, 1:30 PM CDT
- In force
- 33 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Saint Charles Parish, LA, Saint John the Baptist Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.0 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 362 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLIX 061758
SVRNEW
LAC089-095-061830-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1257 PM CDT WED JUN 6 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ST. CHARLES PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITY OF HAHNVILLE
ST. JOHN THE BAPTIST PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITIES OF...LAPLACE...RESERVE
* UNTIL 130 PM CDT
* AT 1255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 5 MILES SOUTH OF EDGARD...OR ABOUT 6 MILES WEST
OF HAHNVILLE...MOVING NORTHEAST AT 35 MPH.
THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY
FROM WINDOWS.
AT 1245 PM DAMAGE WAS REPORTED IN THE RACELAND AREA IN LAFOURCHE
PARISH. SEEK SHELTER NOW!
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 2982 9042 2987 9040 2994 9028 3005 9031
3004 9046 3028 9040 3019 9046 3017 9056
3023 9062 3005 9067 2990 9065 2990 9053
2987 9044What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:45 AM CDT, 9 hours 12 minutes earlier.
Area forecast discussion, Jun 6, 3:45 AM CDT, 9 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
345 AM CDT WED JUN 6 2001
NOW DOWNGRADED TROPICAL DEPRESSION ALLISON CONTINUES TO WEAKEN AS
SHE MOVES SLOWLY INLAND ACROSS SE TX. HOWEVER...HEAVY RAIN BANDS
CONTINUE TO FLARE UP IN SE LA AND THE ADJACENT COASTAL WATERS. A FEW
OF THE HEAVY RAIN BANDS HAVE SET UP TO ALLOW ECHO TRAINING WITH
REPEAT HEAVY TROPICAL DOWNPOURS. FORTUNATELY...THE PREVAILING SEVERE
TO EXTREME DROUGHT CONDITIONS MEANS THE RAINS HAVE BEEN AND PROBABLY
WILL CONTINUE TO GET SUCKED UP BY THE MOISTURE STARVED GROUND.
STILL...LOCAL TWO INCH PER HOUR RAINFALL RATES AND ECHO TRAINING MAY
PRODUCE SOME ISOLATED RUN-OFF/FLOODING PROBLEMS. WILL MAINTAIN FLOOD
WATCH FOR E CENTRAL/SE LA...ADD THE SW MS COUNTIES...AND EXPAND THE
WATCH IN TIME THROUGH THU. ANTICIPATED HIGH QPF MEANS THE AMITE/
COMITE RIVER SYSTEM IN E CENTRAL LA WILL GO ABOVE FLOOD STAGE BY
LATE FRI. REFER TO THE LATEST RIVER FLOOD WATCH.
A CHECK OF TIDES SHOWS THEM RUNNING LESS THAN ONE-HALF FOOT ABOVE
NORMAL ON LAKE PONTCHARTRAIN AND FROM .75 TO 1.25 FEET ABOVE NORMAL
DURING HIGH TIDES ALONG THE SE LA COAST. WITH SUSTAINED SE TO S
WINDS 20 KNOTS OR HIGHER THROUGH TONIGHT...WILL CONTINUE THE COASTAL
FLOOD WATCH EVEN THOUGH TIDE LEVELS WILL LIKELY BE MARGINAL FOR ANY
SUBSTANTIAL FLOODING.
WILL NOT GO TOO MUCH INTO THE MODELS SINCE THEY HAVE INHERENT
PROBLEMS WITH TROPICAL SYSTEMS AND ASSOCIATED QPF. FOR NOW...WE
BELIEVE THE HPC REASONING IS ON TARGET WITH THE ETA OR AN ETA/AVN
MIX LOOKING GOOD. THIS SCENARIO TAKES THE REMNANTS OF ALLISON AND
THE ASSOCIATED VORTICITY/LOW PRESSURE VERY SLOWLY NE ACROSS SE TX
THROUGH THU NIGHT...THEN SHEARING SLOWLY E ACROSS LA/S MS FRI
THROUGH SAT. VORT LOBES ROTATING OUT OF THE GULF MEANS THERE
SHOULD BE NUMEROUS BURSTS OF CONVECTION AND RAIN BANDS WHICH WILL
MOVE ACROSS THE FORECAST AREA THROUGH THU OR THU NIGHT. ON FRI...
THE BUILDING UPPER RIDGE OVER THE ROCKIES AND A BROAD TROUGH OVER
THE NE U.S. MAY ALLOW A WEAK COLD FRONT TO PUSH SLOWLY THROUGH THE
FORECAST AREA...BUT BOTH THE SURFACE BOUNDARY AND UPPER LEVEL SHEAR
AXIS MAY STALL OVER THE WEEKEND...SO WILL KEEP MENTION OF RAIN
CHANCES IN THROUGH SATURDAY...AND THIS MAY HAVE TO BE EXPANDED INTO
SUNDAY IN LATER FORECASTS. MORE EFFORTS NEED TO BE PLACED IN THE
SHORT TERM OBVIOUSLY.
KMCB 80/70/82/69 9876 KBTR 81/72/83/70 +876
KMSY 82/73/83/73 +876 KGPT 82/73/82/73 7776
.NEW...SCA FROM KPQL TO THE ATCHAFALAYA BAY OUT 60 NM ALONG WITH
LAKES PONTCHARTRAIN AND MAUREPAS
LA...COASTAL FLOOD WATCH LAZ038-040-058-060>064-066>70.
FLOOD WATCH LAZ034>040-046>050-056>070.
MS...COASTAL FLOOD WATCH MSZ080.
FLOOD WATCH MSZ068>071.
22The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 8:14 AM CDT | Flash Flood Warning | LIX | Saint Tammany | 2 hr |
| Jun 6, 10:40 AM CDT | Tornado Warning | LIX | Livingston, Tangipahoa | 20 min |
| Jun 6, 11:00 AM CDT | Tornado Warning | LIX | Livingston, Saint Helena, Tangipahoa | 30 min |
| Jun 6, 11:15 AM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Saint Charles | 30 min |
| Jun 6, 11:39 AM CDT | Flash Flood Warning | LIX | Livingston, Saint Helena | 2 hr |
| Jun 6, 11:40 AM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa | 35 min |
| Jun 6, 12:30 PM CDT | Flash Flood Warning | LIX | East Baton Rouge, West Baton Rouge | 3 hr |
| Jun 6, 12:55 PM CDT | Flash Flood Warning | LIX | Tangipahoa | 110 min |
| Jun 6, 1:15 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Washington | 30 min |
| Jun 6, 1:36 PM CDT | Severe Thunderstorm Warning | LIX | Tangipahoa | 24 min |
| Jun 6, 1:54 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 51 min |
| Jun 6, 2:11 PM CDT | Flash Flood Warning | LIX | Lafourche, Saint Charles, Terrebonne | 2 hr |
| Jun 6, 2:35 PM CDT | Flash Flood Warning | LIX | Livingston | 115 min |
| Jun 6, 3:20 PM CDT | Flash Flood Warning | LIX | Jefferson, Saint Charles, Saint John the Baptist | 115 min |
| Jun 6, 3:50 PM CDT | Flash Flood Warning | LIX | East Baton Rouge, Iberville, West Baton Rouge | 115 min |
| Jun 6, 4:10 PM CDT | Flash Flood Warning | LIX | Lafourche, Terrebonne | 3 hr |
| Jun 6, 4:38 PM CDT | Flash Flood Warning | LIX | Jefferson, Orleans, Plaquemines | 2 hr |
| Jun 6, 6:53 PM CDT | Flash Flood Warning | LIX | Jefferson, Lafourche, Orleans, Saint Charles, Terrebonne | 3 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.